MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a lighttrail single use 365um laser fiber was used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was determined that there was insufficient visualization due to the thickness of the lighttrail single use 365um laser fiber.The physician removed the fiber and opened a lighttrail single use 270um laser fiber to complete the procedure.After the procedure, a guidewire was passed through the scope, and the broken end of the lighttrail single use 365um laser fiber came out of the scope.Though the lighttrail single use 365um laser fiber was found to have broken inside the scope, the lighttrail single use 270um laser fiber had still been able to pass through the scope.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of fiber break.Block h10: the reported lighttrail single use 365um laser fiber was not returned; therefore, product analysis could not be performed.The reported complaint was confirmed as per media provided.As per media provided by the complainant, it was confirmed that fiber was broken during procedure.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on october 8, 2020 that a lighttrail single use 365um laser fiber was used in a procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was determined that there was insufficient visualization due to the thickness of the lighttrail single use 365um laser fiber.The physician removed the fiber and opened a lighttrail single use 270um laser fiber to complete the procedure.After the procedure, a guidewire was passed through the scope, and the broken end of the lighttrail single use 365um laser fiber came out of the scope.Though the lighttrail single use 365um laser fiber was found to have broken inside the scope, the lighttrail single use 270um laser fiber had still been able to pass through the scope.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a lighttrail single use 365um laser fiber was used in a procedure performed on (b)(6), 2020.According to the complainant, during the procedure, it was determined that there was insufficient visualization due to the thickness of the lighttrail single use 365um laser fiber.The physician removed the fiber and opened a lighttrail single use 270um laser fiber to complete the procedure.After the procedure, a guidewire was passed through the scope, and the broken end of the lighttrail single use 365um laser fiber came out of the scope.Though the lighttrail single use 365um laser fiber was found to have broken inside the scope, the lighttrail single use 270um laser fiber had still been able to pass through the scope.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.**correction to information initially reported** the procedure performed was a lithotripsy procedure to break up stones.The physician was able to use the lighttrail single use 270um laser fiber to finish breaking up the stones and complete the procedure.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of fiber break.Block h10: investigation results the reported lighttrail single use 365um laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces.The first piece measured 233.4 cm.The second piece measured 75.8 cm.The exposed glass measured 6 mm and appeared damaged.Examination under magnification confirmed the damaged.The light from the sma connector was bright and round, indicating no fracture within the fiber connector.When connected to the laser console, the following message was displayed "fiber may not be used anymore.Please connect new fiber." no other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed it was fractured along the fiber body.Additionally, the exposed glass tip was damaged.It was likely that procedural handling of the fiber during set-up and rough technique while advancing the fiber through the scope working channel contributed to the fiber fracture and tip damage.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction to block b5.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10763053
Report Number3005099803-2020-04998
Device Sequence Number3336236
Product Code GEX
UDI-Device Identifier08714729939771
UDI-Public08714729939771
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model NumberM0068F64520
Device Catalogue Number6452
Device Lot Number0024596860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/23/2020
06/30/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/16/2020
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1